MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP518H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: was needle piece removed from the patient? the needle piece wasn t removed from the patient.Any additional tissue dissection damage due to searching for needle? no.What was the size of the needle used? 36.4mm.Was more than half the needle retained in the patient? no, it was reported that about 1 mm of the needle tip broken.The broken tip was not found even with the help of ct.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare, active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength: 275 g /m.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2022 and suture was used.During use on the patient it was reported that about 1 mm of the needle tip broke when sewing the uterus in the surgery.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).Date sent to the fda: 05/25/2022.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information requested; rlzarp is not recognizable.Please confirm the correct lot number for the device that experienced the quality issue.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/21/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, but unavailable: rlzarp is not recognizable.Please confirm the correct lot number for the device that experienced the quality issue.All answers above are unobtainable.Once there is any update, we will update the information.Additional information was received: after investigation, the patient (female, specific age unknown) underwent cesarean section on (b)(6), 2022.The operator used vcp518h for uterine tissue suture in the way of continuous suturing (the specific suture tissue level was unknown).During the suturing, the operator found that the needle tip was missing by about 1 mm.The operator immediately visually found the missing needle tip and couldn't find it.The operator then assisted by bedside ct examination.The broken part of the needle tip was still not found in the patient's body (the broken part of the needle tip was not found eventually).The operator replaced a new suture (the specific product information was unknown) to continue the suturing.The subsequent surgical operation went smoothly.This event did not cause any other harm to the patient except for prolonged operation time (specific extension time was unknown) and increased operation cost.The patient has been successfully discharged currently, and no subsequent adverse event report was received.Trade name - irgacare active ingredient(s)- triclosan dosage form - suture/solid/parenteral strength -= 275 g /m product complaint # (b)(4).Date sent to the fda: 6/21/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 36IN 0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14219701
Report Number2210968-2022-03027
Device Sequence Number4261556
Product Code GAM
UDI-Device Identifier10705031054042
UDI-Public10705031054042
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP518H
Device Catalogue NumberVCP518H
Device Lot NumberRLZARP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/02/2022
05/30/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date05/26/2022
06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale